Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 930, NWS Seattle, WA

March 2, 2012

NWS Seattle, WA issued this small craft advisory at Mar 2, 2012, 8:53 AM PST. It took effect at Mar 3, 2012, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 8:53 AM PST (16:53 UTC)
In effect from
Mar 3, 2012, 3:00 AM PST
Expired
Mar 3, 2012, 8:48 AM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WHUS76 KSEW 021653
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
853 AM PST FRI MAR 2 2012

PZZ130-030100-
/O.EXT.KSEW.SC.Y.0929.120302T1653Z-120303T0200Z/
/O.NEW.KSEW.SC.Y.0930.120303T1100Z-120303T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY. 

* WIND...SOUTHEAST 15 TO 25 KNOTS THROUGH EARLY THIS AFTERNOON AND
  WEST WINDS 15 TO 25 KNOTS LATE TONIGHT AND SATURDAY..

* SEAS...WIND WAVES 2 TO 4 FEET WITH A WEST SWELL OF 6 FEET..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-173-176-030100-
/O.CON.KSEW.SC.Y.0929.000000T0000Z-120303T0000Z/
/O.NEW.KSEW.SC.Y.0930.120303T1100Z-120303T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
853 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY. 

* WIND...SOUTH 15 TO 25 KNOTS THROUGH MID AFTERNOON TODAY AND
  SOUTHWEST WIND 15 TO 25 KNOTS LATE TONIGHT AND SATURDAY.

* SEAS...WIND WAVES 2 TO 5 FEET WITH WEST SWELL 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-030100-
/O.EXB.KSEW.SC.Y.0929.120303T1100Z-120303T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
853 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY. 

* WIND...WEST WIND 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-030100-
/O.EXT.KSEW.SC.Y.0929.120302T2000Z-120303T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
853 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM PST
SATURDAY...

* WIND...SOUTHEAST TO SOUTH WIND 15 TO 25 KNOTS THROUGH TONIGHT
  RISING TO SOUTH 20 TO 30 KNOTS PUGET SOUND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-030100-
/O.CON.KSEW.RB.Y.0011.000000T0000Z-120303T1200Z/
GRAYS HARBOR BAR-
853 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST SATURDAY...

* BAR CONDITION...ROUGH DURING THE EBBS.

* COMBINED SEAS...10 FEET DURING THE EBBS.

* FIRST EBB...AROUND 1130 AM TODAY.

* SECOND EBB...AROUND 1215 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ153-156-030000-
/O.CON.KSEW.SC.Y.0929.000000T0000Z-120303T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
853 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND...SOUTH 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
020 
WHUS76 KSEW 022231
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 PM PST FRI MAR 2 2012

PZZ130-030645-
/O.CAN.KSEW.SC.Y.0929.000000T0000Z-120303T0200Z/
/O.EXT.KSEW.SC.Y.0930.120303T1100Z-120304T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
231 PM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM PST
SATURDAY...

* WIND...SOUTH WIND 15 TO 25 KNOTS WILL DEVELOP LATE TONIGHT THEN
  TURN TO THE WEST SATURDAY MORNING. 

* SEAS...WIND WAVES 2 TO 4 FEET WITH A WEST SWELL OF 6 FEET..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-173-176-030645-
/O.CAN.KSEW.SC.Y.0929.000000T0000Z-120303T0000Z/
/O.CON.KSEW.SC.Y.0930.120303T1100Z-120303T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
231 PM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST
SATURDAY...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS WILL DEVELOP LATE TONIGHT
  AND CONTINUE THROUGH SATURDAY.

* SEAS...WIND WAVES 2 TO 5 FEET WITH WEST SWELL 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-022345-
/O.CAN.KSEW.SC.Y.0929.000000T0000Z-120303T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
231 PM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED.

$$

PZZ131-030645-
/O.EXT.KSEW.SC.Y.0929.120303T1100Z-120304T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
231 PM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM PST
SATURDAY...

* WIND...WEST WIND 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-030645-
/O.CON.KSEW.RB.Y.0011.000000T0000Z-120303T1200Z/
GRAYS HARBOR BAR-
231 PM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST SATURDAY...

* BAR CONDITION...ROUGH DURING TONIGHTS EBB CURRENT.

* COMBINED SEAS...10 FEET DURING TONIGHTS EBB CURRENT.

* FIRST EBB...AROUND 1215 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132>135-030645-
/O.CON.KSEW.SC.Y.0929.000000T0000Z-120303T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
231 PM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST
SATURDAY...

* WIND...SOUTHEAST TO SOUTH WIND 15 TO 25 KNOTS THROUGH TONIGHT
  RISING TO SOUTH 20 TO 30 KNOTS OVER PUGET SOUND ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
310 
WHUS76 KSEW 031031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 AM PST SAT MAR 3 2012

PZZ110-031145-
/O.CAN.KSEW.RB.Y.0011.000000T0000Z-120303T1200Z/
GRAYS HARBOR BAR-
231 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR ROUGH BAR CONDITIONS. SEE THE FORECAST FOR
DETAILS.

$$

PZZ134-031145-
/O.CAN.KSEW.SC.Y.0929.000000T0000Z-120303T2300Z/
ADMIRALTY INLET-
231 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. SEE THE FORECAST FOR DETAILS.

$$

PZZ132-133-135-031845-
/O.CON.KSEW.SC.Y.0929.000000T0000Z-120303T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
231 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...15 TO 25 KNOTS...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-031845-
/O.CON.KSEW.SC.Y.0930.120303T1100Z-120304T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

* SEAS...WIND WAVES 2 TO 4 FEET WITH A WEST SWELL OF 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-031845-
/O.CON.KSEW.SC.Y.0929.120303T1100Z-120304T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND...WEST WIND 20 TO 30 KNOTS DEVELOPING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-173-176-031845-
/O.CON.KSEW.SC.Y.0930.120303T1100Z-120303T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
231 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS.

* SEAS...WIND WAVES 2 TO 5 FEET WITH WEST SWELL 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
395 
WHUS76 KSEW 031648
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
848 AM PST SAT MAR 3 2012

PZZ150-170-173-176-031800-
/O.CAN.KSEW.SC.Y.0930.000000T0000Z-120303T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
848 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 21 KNOTS.

$$

PZZ130-031800-
/O.CAN.KSEW.SC.Y.0930.000000T0000Z-120304T0500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 21 KNOTS.

$$

PZZ132-040100-
/O.EXT.KSEW.SC.Y.0929.000000T0000Z-120304T0500Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND...WEST WIND 15 TO 25 KNOTS...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-032300-
/O.CON.KSEW.SC.Y.0929.000000T0000Z-120303T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
848 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 15 TO 25 KNOTS...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-040100-
/O.CON.KSEW.SC.Y.0929.000000T0000Z-120304T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
848 AM PST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND...WEST WIND 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 1:43 AM PST, 7 hours 10 minutes earlier.

Area forecast discussion, Mar 2, 1:43 AM PST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
143 AM PST FRI MAR 2 2012

.SYNOPSIS...A WARM FRONT BRUSHING PAST THE AREA TO THE WEST WILL
BRING SOME LIGHT PRECIPITATION TO THE AREA TODAY AND TONIGHT.
EXPECT A CONTINUED CHANCE OF RAIN ON SATURDAY. HIGH PRESSURE ALOFT
ON SUNDAY WILL PROVIDE THE REGION WITH DRY AND MILD WEATHER.
ALAS...ANOTHER COLD LOW PRESSURE SYSTEM WILL BRING MORE RAIN AND
MOUNTAIN SNOW TO THE AREA ON MONDAY.

&&

.SHORT TERM...
AN UPPER RIDGE CENTERED OFFSHORE WILL MAINTAIN A NW FLOW ALOFT OVER
THE REGION THROUGH TONIGHT. A WMFNT OFFSHORE WILL BRUSH THE COASTAL
WATERS LATER TODAY. THE CWA WILL BE UNDER A WAA PATTERN THROUGH
TONIGHT...THUS LOOK FOR RAIN TO DEVELOP OVER THE AREA DURING THE DAY
TODAY. HAVE BUMPED UP POPS SINCE CONFIDENCE WAS HIGH THAT MOST
PLACES WILL RECEIVE MEASURABLE PRECIP.

THE FLOW WILL BECOME WLY ON SATURDAY AS THE RIDGE AXIS SHIFTS
INLAND...WITH WLY FLOW PERSISTING ON SUNDAY. THIS WILL SERVE TO
SHUNT THE BAROCLINIC ZONE NWD AND DECREASE THE PRECIP THREAT AS TIME
WEARS ON. SUNDAY WILL ESSENTIALLY BE A DRY DAY FOR THE CWA. THE AIR
MASS WILL ALSO BE RATHER MILD ON SUNDAY...THUS ANTICIPATE TEMPS AT
MANY LOWLAND LOCALES TO CLIMB INTO THE LOW TO MID 50S...WHICH IS
NEAR NORMAL FOR THIS TIME OF THE YEAR.

THE NEXT LOW PRES SYSTEM...EMANATING OUT OF THE GULF OF AK...WILL
BEGIN IMPACTING THE REGION SUNDAY NIGHT FOR AN INCREASING THREAT OF
PRECIP. THE MODELS WERE FASTER IN BRINGING THE PRECIP BACK INTO THE
AREA...THUS HAVE FOLLOWED SUIT. IF THE ECMWF IS CORRECT...THE DRY
FORECAST FOR DAYTIME SUNDAY MIGHT BE IN JEOPARDY.

.LONG TERM...
EXPECT A VIGOROUS CDFNT TO SWEEP ACROSS THE CWA ON MON AND USHER IN
A COLDER AIR MASS. THERE WILL PROBABLY BE A BRIEF PERIOD OF LOCALLY
HEAVY PRECIP WITH AND AHEAD OF THIS FRONT. THE COLD UPPER TROF IS
EXPECTED TO MOVE OVER THE PAC NW MON NIGHT AND THEN INTO THE GREAT
BASIN ON TUE. THE ECMWF BROUGHT ANOTHER SYSTEM ACROSS THE AREA FROM
THE NW ON WED WHEREAS THE GFS HAD AN UPPER RIDGE OVER THE REGION.
BOTH MODELS WERE DRY FOR THU. CONFIDENCE IN THE FORECAST BEYOND TUE
WAS NOT VERY HIGH.

&&

.HYDROLOGY...
FLOODING OF AREA RIVERS IS NOT EXPECTED FOR THE NEXT 7 DAYS.

&&

.AVIATION...A WARM FRONT WILL MOVE THROUGH THE AREA TODAY...LIFTING
NORTH OF THE REGION TONIGHT WITH NORTHWEST FLOW ALOFT. AT THE
SURFACE...SOUTHERLY GRADIENTS WILL BECOME SOUTHWESTERLY TONIGHT
BEHIND THE WARM FRONT. AIR MASS MOIST AND STABLE.

RAIN AND LOWER CLOUDS WILL DEVELOP TODAY AS A WARM FRONT MOVES
THROUGH. RAIN WILL TAPER TONIGHT BUT THE LOW LEVELS WILL REMAIN
MOIST.

KSEA...SOUTH WIND 6-10 KNOTS...INCREASING TO 10-15 KNOTS THIS
AFTERNOON AND EVENING. RAIN WILL TAKE AWHILE TO DEVELOP AS THE
TERMINAL WILL BE A BIT SHADOWED BY THE OLYMPICS UNTIL LATE
AFTERNOON. SCHNEIDER

&&

.MARINE...A WARM FRONT WILL BRING SMALL CRAFT ADVISORY SOUTHERLY
WINDS TO MOST WATERS TODAY FOLLOWED BY MODERATE ONSHORE FLOW TONIGHT
AND SATURDAY. WEAK HIGH PRESSURE WILL BE OVER THE WATERS ON SUNDAY.
SOUTHERLY GRADIENTS WILL INCREASE AGAIN SUNDAY NIGHT AND MONDAY AS
ANOTHER FRONTAL SYSTEM APPROACHES AND MOVES THROUGH. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL WATERS EXCEPT
     THE CENTRAL STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST SATURDAY
     FOR THE GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.